Texas, 2013

Winter Storm and Winter Weather in Texas, February 25, 2013

February 25, 2013 · NWS OUN · 2 events in 2 counties and zones

A strong winter storm system moved from west Texas into southern Oklahoma overnight on the 24th and lasted through the morning hours of the 26th. Very heavy snowfall occurred to the north and west of the upper low, blanketing portions of north Texas in considerable snowfall.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong winter storm system moved from west Texas into southern Oklahoma overnight on the 24th and lasted through the morning hours of the 26th. Very heavy snowfall occurred to the north and west of the upper low, blanketing portions of north Texas in considerable snowfall. As surface low pressure strengthened over southern Oklahoma, very gusty northwest winds developed, leading to near blizzard conditions for several hours over parts of western north Texas. The winter storm gradually moved east through the day on the 25th and slowly exited the region by the morning of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 25, 5:47 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 25, 5:47 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
547 AM CST MON FEB 25 2013

.AVIATION...
A BLIZZARD IS ON-GOING IN WESTERN OKLAHOMA AND WILL CONTINUE
THROUGH TODAY. SNOW WILL MOVE INTO NORTH CENTRAL AND CENTRAL
OKLAHOMA AT MID-DAY TODAY AND STRONG NORTH WIND WILL DEVELOP WITH
GUSTS OVER 40 MPH IN MANY AREAS. SNOW AND BLOWING SNOW IN MANY
AREAS WILL BRING VISIBILITIES LESS THAN 1/2 MILE. THUNDERSTORMS IN
CENTRAL OKLAHOMA SHOULD MOVE TO THE NORTHEAST AFTER 251400.

&&

.PREV DISCUSSION... /ISSUED 331 AM CST MON FEB 25 2013/

DISCUSSION...
THE WINTER STORM IS EVOLVING AS HAS BEEN EXPECTED. THE LOCATION
AND TIMING OF THE STORM HAS BEEN CONSISTENT. THE BLIZZARD WARNING
FOR WESTERN OKLAHOAM AND WINTER STORM WARNING FOR CENTRAL SECTIONS
CONTINUES INTO EARLY TUESDAY. THUNDER IN SOUTHWEST OKLAHOMA WILL
SLOWLY MOVE EAST WITH THE RAIN SHOWERS, THEN THE TRANSITION TO
SNOW WILL HAPPEN. A MID-DAY TRANSITION FOR CENTRAL OKLAHOMA STILL
SEEMS LIKELY. THE SURFACE CYLCONE WILL CONTINUE TO DEEPEN INTO
TONIGHT AS IT MOVES ALONG THE RED RIVER. WIND SPEEDS ARE
INCREASING IN WESTERN OKLAHOMA AND WILL CONTINUE TO DO SO THROUGH
THE DAY. STRONGER WINDS SHOULD MOVE INTO CENTRAL OKLAHOMA LATER
THIS MORNING. ALTHOUGH MODELS HAVE VARYING AMOUNTS OF MAXIMUM
TOTAL SNOWFALL IN NORTHWEST OKLAHOMA--AT LEAST A FOOT-- THE
LOCATION HAS BEEN QUITE CONSISTENT RUNNING FROM AROUND CHEYENNE TO
WOOWARD AND CHEROKEE. WE ARE KEEPING WITH THE WIDESPREAD ONE FOOT
FORECAST FOR THIS AREA WITH SOME AMOUNTS OVER 16 INCHES. FOR NOW,
THE SNOWFALL FORECAST ACROSS THE GREATER OKLAHOMA CITY REGION IS
STILL EXPECTED TO VARY FROM 6 TO 8 INCHES NORTH AND 3 TO 5 INCHES
SOUTH, MOST OF WHICH WILL FALL AFTER THIS AFTERNOON AND EVENING. A
DRY FORECAST FOLLOWS AFTER TUESDAY MORNING WITH A COOL AIRMASS
THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  41  26  36  22 / 100  80  10  10
HOBART OK         39  23  34  21 / 100  40  10   0
WICHITA FALLS TX  46  27  47  26 / 100  40  10  10
GAGE OK           28  16  31  17 / 100  40  10  10
PONCA CITY OK     35  24  34  19 / 100 100  30  10
DURANT OK         53  35  52  30 / 100  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR OKZ019-020-
     024>031-038.

     WINTER STORM WARNING UNTIL NOON CST TODAY FOR OKZ007-008-012-013-
     018.

     BLIZZARD WARNING FROM NOON TODAY TO 6 AM CST TUESDAY FOR OKZ007-
     008-012-013-018.

     BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR OKZ004>006-009>011-
     014>017-021>023-033>036.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ037-
     044.

TX...BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR TXZ083.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     TXZ084>088.

&&

23/09/09
Hazardous weather outlook, Feb 25, 4:07 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
407 AM CST MON FEB 25 2013

OKZ004>048-050>052-TXZ083>090-251800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
407 AM CST MON FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY. HOWEVER...
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

DISCUSSION...
A STRONG WINTER STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE SOUTHERN
PLAINS TODAY AND TONIGHT. GIVEN THE STRENGTH OF THE UPPER LEVEL
STORM SYSTEM... CONVECTIVE SNOW BANDS ARE EXPECTED TO DEVELOP OVER PORTIONS
OF NORTHERN AND WESTERN OKLAHOMA TODAY. THE HEAVIEST BANDS WILL BE ACCOMPANIED
BY OCCASIONAL LIGHTNING...SNOWFALL RATES OVER 2 INCHES PER HOUR...AND
STRONG AND GUSTY WINDS. MODERATE TO HEAVY SNOW WILL REMAIN POSSIBLE THROUGH
TONIGHT.

SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO AFFECT PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LIMITED INSTABILITY
WILL PREVENT STORMS FROM BECOMING SEVERE... BUT A FEW STORMS MAY BECOME
STRONG PRODUCING SMALL HAIL AND GUSTY WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
A SIGNIFICANT WINTER STORM WILL CONTINUE TO IMPACT PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS TODAY AND TONIGHT. A BLIZZARD WARNING IS IN EFFECT FOR
PARTS OF WESTERN AND NORTHERN OKLAHOMA. WINDS OF 30 TO 40 MPH...WITH GUSTS
TO 55 MPH WILL BE POSSIBLE...LOWERING VISIBILITIES TO LESS THAN A QUARTER OF
A MILE AT TIMES. BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL EXTREMELY
DANGEROUS AND VIRTUALLY IMPOSSIBLE ON MANY ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A PERIOD OF COOL AND DRY WEATHER WILL RESUME ON TUESDAY...LASTING INTO THE
WEEKEND. SO NO THUNDERSTORMS EXPECTED.

OTHER HAZARDOUS WEATHER...
THE WINTER STORM WILL BEGIN TO EXIT THE REGION EARLY TUESDAY MORNING. THE
SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST TUESDAY MORNING. EVEN AFTER
SNOW CEASES... SIGNIFICANT SNOW ACCUMULATIONS AND DRIFTING SNOW WILL MAKE
TRAVEL NEARLY IMPOSSIBLE IN MANY AREAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON TODAY WITH
UPDATES AS NEEDED.

MAXWELL

In the hours before

Special weather statement, Feb 25, 6:24 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 AM CST MON FEB 25 2013

OKZ031-032-251245-
SEMINOLE OK-HUGHES OK-
624 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE AND
NORTHWESTERN HUGHES COUNTIES UNTIL 645 AM CST...

AT 620 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR WEWOKA...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...

LOCATIONS IMPACTED INCLUDE...
WEWOKA...CROMWELL AND LIMA.

LAT...LON 3499 9655 3506 9669 3543 9651 3543 9649
      3540 9644 3529 9644 3529 9624 3528 9622
TIME...MOT...LOC 1220Z 211DEG 42KT 3512 9655

EM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm, 1 winter weather. Local standard time, as filed.

Winter Storm, Hardeman

When
February 25, 8:00 AM CST to 6:00 PM CST
Where
Hardeman forecast zone
Reported by
Public
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Near blizzard conditions occurred across western parts of the county with wind gusts to 40 mph and visibilities reduced to a half mile at times. Up to 4 inches of snow fell at Quanah, with greater amount likely farther west.

Winter Weather, Foard

When
February 25, 8:00 AM CST to 6:00 PM CST
Where
Foard forecast zone
Reported by
Public
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Around an inch of snow fell near Crowell.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 430255, 430256.